Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 23, 2021, 2:59 AM EDT. It took effect at Jul 24, 2021, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:59 AM EDT (06:59 UTC)
- In effect from
- Jul 24, 2021, 8:00 AM EDT
- Expired
- Jul 24, 2021, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
591 WHUS73 KGRR 230659 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 259 AM EDT Fri Jul 23 2021 LMZ846>849-231500- /O.NEW.KGRR.SC.Y.0060.210724T1200Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 259 AM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
525 WHUS73 KGRR 231824 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 224 PM EDT Fri Jul 23 2021 LMZ846>849-240230- /O.CON.KGRR.SC.Y.0060.210724T1200Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 224 PM EDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
022 WHUS73 KGRR 231953 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 353 PM EDT Fri Jul 23 2021 LMZ846>849-240400- /O.NEW.KGRR.MF.Y.0007.210723T1953Z-210725T0000Z/ /O.CON.KGRR.SC.Y.0060.210724T1200Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 PM EDT Fri Jul 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to near zero at times. For the Small Craft Advisory, southwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...For the Dense Fog Advisory, until 8 PM EDT Saturday. For the Small Craft Advisory, from 8 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. * ADDITIONAL DETAILS...Areas of dense fog will persist both tonight and Saturday. Moist air moving over the slighly cooler lake water is producing fog. The visibility is also being restricted some from smoke from western wildfires as well. Stronger southwest winds will develop tonight and persist into Saturday which will create waves of 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-845-240400- /O.NEW.KGRR.MF.Y.0007.210723T1953Z-210725T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 353 PM EDT Fri Jul 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Dense fog will reduce visibility to near zero at times. * WHERE...St Joseph to Holland. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Low visibility will make navigation difficult. * ADDITIONAL DETAILS...Areas of dense fog will persist both tonight and Saturday. Moist air moving over the slighly cooler lake water is producing fog. The visibility is also being restricted some from smoke from western wildfires as well.. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
982 WHUS73 KGRR 240733 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 333 AM EDT Sat Jul 24 2021 LMZ846>849-241545- /O.CON.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ /O.CON.KGRR.SC.Y.0060.210724T1200Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 333 AM EDT Sat Jul 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to near zero at times. For the Small Craft Advisory, southwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...For the Dense Fog Advisory, until 8 PM EDT Saturday. For the Small Craft Advisory, from 8 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. * ADDITIONAL DETAILS...Areas of dense fog will persist today. Moist air moving over the slighly cooler lake water is producing fog. Stronger southwest winds will persist today which will create waves of 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-845-241545- /O.CON.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 333 AM EDT Sat Jul 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dense fog will reduce visibility to near zero at times. * WHERE...St Joseph to Holland. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Low visibility will make navigation difficult. * ADDITIONAL DETAILS...Areas of dense fog will persist today. Moist air moving over the slighly cooler lake water is producing fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
431 WHUS73 KGRR 241537 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1137 AM EDT Sat Jul 24 2021 LMZ846>849-250000- /O.CON.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ /O.CON.KGRR.SC.Y.0060.000000T0000Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1137 AM EDT Sat Jul 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one quarter nautical mile or less. For the Small Craft Advisory, south winds 10 to 15 knots with gusts up to 20 knots and waves 2 to 4 feet. * WHERE...Holland to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. * ADDITIONAL DETAILS....Areas of dense fog will persist today. Moist air moving over the slightly cooler lake water is producing fog. Stronger southwest winds will persist today which will create waves of 3 to 5 feet.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-845-250000- /O.CON.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 1137 AM EDT Sat Jul 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dense fog will reduce visibility to one quarter nautical mile or less. * WHERE...St Joseph to Holland. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Low visibility will make navigation difficult. * ADDITIONAL DETAILS...Areas of dense fog will persist today. Moist air moving over the slightly cooler lake water is producing fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
196 WHUS73 KGRR 242201 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 601 PM EDT Sat Jul 24 2021 LMZ846>849-250000- /O.CAN.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ /O.CON.KGRR.SC.Y.0060.000000T0000Z-210725T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 601 PM EDT Sat Jul 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Waves 2 to 4 feet. * WHERE...Holland to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844-845-242315- /O.CAN.KGRR.MF.Y.0007.000000T0000Z-210725T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 601 PM EDT Sat Jul 24 2021 ...DENSE FOG ADVISORY IS CANCELLED... Frontal passage with northerly cleared out any fog and visibility reductions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 2:58 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 23, 2:58 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
258 AM EDT Fri Jul 23 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 248 AM EDT Fri Jul 23 2021
- Thunderstorms with locally heavy rain to start the day today
- Risk for severe weather Saturday
- Additional storms possible for the middle of next week
&&
.DISCUSSION...(Today through next Thursday)
Issued at 248 AM EDT Fri Jul 23 2021
- Thunderstorms with locally heavy rain to start the day today
Warm and moist air advection was leading to building CAPE along the
lakeshore...especially around Muskegon. Showers and thunderstorms
were on the increase in that region. The showers and thunderstorms
will build inland though the early morning hours leading to locally
heavy downpours and occasional cloud to ground lightning strikes. We
will continue to feature high POPs for the passage of this area of
storms. Later in the day...a few diurnally driven showers/storms
could reform inland. The coverage is expected to be
isolated/scattered.
- Risk for severe weather Saturday
The 0 to 6 km bulk shear increases as a mid level jet builds into
the Upper Plains and Great Lakes region Saturday. An initial line
of showers and storms will likely be weakening as it moves into
the CWA around daybreak from the northwest. Gusty winds would be
the main risk at that time. A cold front pushes through later in
the afternoon into the evening. Ahead of this front there is some
uncertainty exist as far as how much we destabilize. ML CAPE
values are progged to top 2000 J/kg on some models...but several
models keep it under 1000 J/kg. The lower CAPE values suggests
debris clouds from the morning convective system may limit the
overall severe weather risk. It is too early to say which way this
will go...but the overall pattern is supportive of organized
convection. If we do see the stronger instability in the afternoon
and evening...further convective develop will likely organize
into a line with damaging winds...large hail and frequent
lightning becoming possible. The severe weather risk will continue
into the evening.
- Additional storms possible for the middle of next week
Another cold front pushes through the region around Wednesday.
There is a risk for strong to severe storms with this front as well.
How much if any occurs will largely depend on the timing of the
front. Mid to upper levels winds are shown to be supportive of
organized convection. Most 00z models actually show a stronger
upper and lower level jets with the Wednesday system as compared
to this Saturdays system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 123 AM EDT Fri Jul 23 2021
Thunderstorms were developing over Lake MI at this time and are
expected to expand into KMKG and eventually into the KGRR to KAZO
and KBTL sites. It is possible that they may eventually reach
points further east in Lower MI through daybreak. I did add a
period of IFR conditions to KMKG as they will likely see the most
activity. Stay tuned though...there is some uncertainty in how
these storms will evolve and it is possible inland locations
could see numerous storms with impacts through mid morning.
A period of MVFR cloud cover looks likely for part of the
morning...on the backside of the departing showers and storms.
A break in the action is expected by noon...however at the
atmosphere destabilizes this afternoon...KLAN and KJXN could see
additional convective development. We did add VCSH to the forecast
for now. If confidence increases for possible storms this
afternoon...we will at thunder to that period as well.
&&
.MARINE...
Issued at 248 AM EDT Fri Jul 23 2021
The stronger south to southwest flow that develops Friday night into
Saturday will likely lead to hazardous swim and boating
conditions. Generating the stronger winds will be a 30 to 35 knot
low level jet. We will hoist small craft and beach hazard
statements...allowing for some advance notice for this weekend
event.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Saturday morning through Saturday
evening for MIZ037-043-050-056.
LM...Small Craft Advisory from 8 AM to 8 PM EDT Saturday for
LMZ846>849.
&&
SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJSHazardous weather outlook, Jul 22, 3:46 PM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 346 PM EDT Thu Jul 22 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 346 PM EDT Thu Jul 22 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected after midnight...becoming numerous after 200am across Western Lower Michigan. Be prepared for the possibility of frequent lightning strikes, heavy rain and gusty winds to around 30 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for severe thunderstorms on Saturday. At this time, confidence is not high in severe weather occurring, but be aware that the possibility exists for localized damaging winds...hail and frequent lightning. Additional thunderstorms are possible Tuesday into Wednesday. The heat index may rise into the low to mid 90s Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible on Saturday. LMZ844>849-230815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 PM EDT Thu Jul 22 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected after midnight...becoming numerous after 200am. If you are above deck tonight be prepared for the possibility of cloud to water lightning strikes, heavy rain and gusty winds to around 30 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for severe thunderstorms on Saturday. At this time, confidence is not high in severe weather occurring, but be aware that the possibility exists for localized damaging winds...hail and frequent cloud to water lightning strikes. Conditions will likely reach hazardous levels for swimming and boating later Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible on Saturday. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:06 AM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 41 hr |
| Jul 23, 5:06 AM EDT | Areal Flood Advisory | GRR | Muskegon | 5 hr |
| Jul 23, 5:09 AM EDT | Areal Flood Advisory | GRR | Kent | 5 hr |
| Jul 23, 5:55 AM EDT | Areal Flood Advisory | GRR | Ottawa | 4 hr |
| Jul 23, 7:12 AM EDT | Areal Flood Advisory | GRR | Barry | 3 hr |
| Jul 23, 3:53 PM EDT | Marine Dense Fog Advisory | GRR | 26 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.